Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 1, 2022, 2:53 PM CST for Bedford County, Coffee County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2022, 2:53 PM CST (20:53 UTC)
- Expired
- Jan 1, 2022, 3:19 PM CST
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 1, 10:50 AM CST | Tornado Watch | SPC | 7 hr |
| Jan 1, 12:56 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 11:12 AM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 1, 11:12 AM CST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1112 AM CST Sat Jan 1 2022 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Fairly strong dynamics are already in place right now and this afternoon will we are like to see a decent boost in CAPE. Latest HiRes pushing numbers 600-1000J depending, and we are already seeing stronger storms across our extreme northwest responding. Strong LL shear likely to produce quick spin-ups, and this trend will continue well into the evening. Also a few discrete supercells likely to precede QLCS expected later today. While tornadoes are possible area-wide, our south and east this afternoon seems to have the most favorable parameters for development. We have also seen gradient wind gusts around 40mph. Went ahead an issued a wind advisory into tonight. && .AVIATION... 12Z TAF DISCUSSION. VFR/MVFR conditions are expected at airports this morning with VCSH/-SHRA and gusty south to southwest winds. TSRA will move over all terminals this afternoon with IFR vis and strong tstorm wind gusts. IFR conditions will continue overnight with continued SHRA and winds becoming northwesterly. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Flood Watch until 9 PM CST this evening for Cheatham-Clay- Davidson-Dickson-Houston-Humphreys-Jackson-Macon-Montgomery- Robertson-Smith-Stewart-Sumner-Trousdale-Wilson. && DISCUSSION......07 AVIATION........Shamburger
Hazardous weather outlook, Jan 1, 5:20 AM CST, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 520 AM CST Sat Jan 1 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-021130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 520 AM CST Sat Jan 1 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. As a stationary boundary just to our north continues to encounter some increasingly unstable air, a few strong to severe thunderstorms will be possible across far northern and northwestern middle Tennessee through this morning. Strong to damaging winds, isolated tornadoes, and some hail will be possible. A Flood Watch remains in effect through 9 PM this evening mainly for areas along and north of I-40 where heavy rain may lead to isolated flooding. Up to 2 inches of rainfall will be possible across the watch area. A cold front will begin to approach the area late in the day. This cold front will be working across a very warm and unstable airmass. As a result, Severe thunderstorms will be possible from mid afternoon and continue into this evening. Straight line damaging winds, large hail and a few tornadoes will all be possible. Look for wind speeds to average from 10 to 15 mph today. By afternoon, some wind gusts of up to 35 mph will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. On Sunday, the rainshower activity will change over to snow showers as colder air moves into the region. At this time, only very light accumulation is possible to the west of the Cumberland Plateau. Along the Cumberland Plateau however, a half inch or so of accumulation will be possible, mainly on grassy areas. The warm ground temperatures should prevent any major driving problems. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 21
In the hours before
Local storm report, Jan 1, 1:10 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
110 PM CST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM TSTM WND DMG 2 SSW GOODLETTSVILLE 36.30N 86.72W
01/01/2022 DAVIDSON TN PUBLIC
TREES DOWN NEAR MOSS TRAIL AND GARRETT
DRIVE.
&&
JBLocal storm report, Jan 1, 1:14 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
114 PM CST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG CEDAR HILL 36.55N 87.00W
01/01/2022 ROBERTSON TN PUBLIC
TREE DOWN ON HOME ON MUDCAT ROAD.
&&
JBLocal storm report, Jan 1, 1:28 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
128 PM CST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM TSTM WND DMG 5 SSW GOODLETTSVILLE 36.27N 86.76W
01/01/2022 DAVIDSON TN PUBLIC
TREES AND LIMBS REPORTED DOWN NEAR OLD
HICKORY BLVD AND DICKERSON PIKE.
&&
JBLocal storm report, Jan 1, 1:34 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CST SAT JAN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND DMG 5 WNW LAKEWOOD 36.26N 86.72W
01/01/2022 DAVIDSON TN PUBLIC
TREE DOWN AGAINST HOME IN MADISON NEAR DONNA
DR AND NORMAN DR.
&&
JBSpecial weather statement, Jan 1, 1:48 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
148 PM CST Sat Jan 1 2022
TNZ060-061-075-093>095-012015-
Lawrence TN-Wayne TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
148 PM CST Sat Jan 1 2022
...Strong thunderstorms will impact portions of southeastern Wayne,
Marshall, southern Lawrence, southeastern Maury, Giles and southern
Bedford Counties through 215 PM CST...
At 147 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Shelbyville to 8 miles
south of Lawrenceburg. Movement was northeast at 165 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shelbyville, Lewisburg, Lawrenceburg, Pulaski, Loretto, Petersburg,
Cornersville, St. Joseph, Wartrace, Minor Hill, Ethridge, Lynnville,
Culleoka, Belfast, Goodspring, Leoma, Westpoint, Iron City and
Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee.
&&
LAT...LON 3501 8779 3555 8690 3552 8626 3536 8656
3537 8660 3534 8660 3525 8676 3526 8683
3522 8683 3500 8724
TIME...MOT...LOC 1947Z 238DEG 143KT 3554 8657 3513 8728
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Jan 1, 1:57 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
157 PM CST Sat Jan 1 2022
TNZ010-011-030-031-033-012045-
Overton TN-Pickett TN-Clay TN-Jackson TN-Smith TN-
157 PM CST Sat Jan 1 2022
...Strong thunderstorms will impact portions of northern Overton,
Pickett, central Smith, Jackson and eastern Clay Counties through 245
PM CST...
At 156 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Celina to near Gainesboro to Carthage.
Movement was northeast at 65 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Livingston, Carthage, Celina, Gainesboro, Byrdstown, South Carthage,
Wolf River Dock, Whitleyville, Granville, Dale Hollow Lake and
Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for Middle
Tennessee. A Tornado Watch also remains in effect until 700 PM CST
for Middle Tennessee.
&&
LAT...LON 3661 8495 3656 8503 3656 8504 3654 8505
3628 8539 3627 8545 3628 8547 3628 8545
3630 8546 3630 8550 3629 8549 3627 8551
3621 8607 3638 8575 3661 8551 3663 8527
TIME...MOT...LOC 1956Z 247DEG 57KT 3661 8549 3640 8571 3627 8596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:20 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 40 min |
| Jan 1, 2:55 AM CST | Special Weather Statement | OHX | Montgomery | 50 min |
| Jan 1, 10:27 AM CST | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 6 hr |
| Jan 1, 10:37 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 38 min |
| Jan 1, 11:10 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 35 min |
| Jan 1, 11:30 AM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 30 min |
| Jan 1, 11:59 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 31 min |
| Jan 1, 12:03 PM CST | Special Weather Statement | OHX | Pickett | 27 min |
| Jan 1, 12:18 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 27 min |
| Jan 1, 12:28 PM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 19 min |
| Jan 1, 12:43 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 47 min |
| Jan 1, 12:56 PM CST | Tornado Warning | OHX | Hickman, Maury, Williamson | 16 min |
| Jan 1, 1:02 PM CST | Severe Thunderstorm Warning | OHX | Clay, Davidson, Macon, Rutherford, Smith, Sumner and 3 more | 43 min |
| Jan 1, 1:29 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Wilson | 31 min |
| Jan 1, 1:48 PM CST | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall | 27 min |
| Jan 1, 1:57 PM CST | Special Weather Statement | OHX | Clay, Jackson, Pickett, Smith | 48 min |
| Jan 1, 2:07 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 23 min |
| Jan 1, 2:25 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 35 min |
| Jan 1, 3:18 PM CST | Special Weather Statement | OHX | Warren | 42 min |
| Jan 1, 3:44 PM CST | Special Weather Statement | OHX | Marshall | 31 min |
| Jan 1, 3:58 PM CST | Special Weather Statement | OHX | Giles | 32 min |
| Jan 1, 4:11 PM CST | Severe Thunderstorm Warning | OHX | Giles | 19 min |
| Jan 1, 4:14 PM CST | Tornado Warning | OHX | Giles | 16 min |
| Jan 1, 4:17 PM CST | Special Weather Statement | OHX | Van Buren, Warren | 43 min |
| Jan 1, 5:02 PM CST | Special Weather Statement | OHX | Coffee | 43 min |
| Jan 1, 5:08 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Warren | 37 min |
| Jan 1, 5:14 PM CST | Special Weather Statement | OHX | Cumberland | 46 min |
| Jan 1, 5:35 PM CST | Special Weather Statement | OHX | Giles | 25 min |
| Jan 1, 5:39 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 36 min |
| Jan 1, 5:51 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.